Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 19, 2019, 10:56 AM EDT for Baker County, Columbia County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 10:56 AM EDT (14:56 UTC)
- Expired
- Apr 19, 2019, 11:15 AM EDT
- In force
- 19 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Baker County, FL, Columbia County, FL
The radar
The Jacksonville radar (KJAX), 73 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:13 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.3
The text
As transmitted.
458
WFUS52 KJAX 191456
TORJAX
FLC003-023-191515-
/O.NEW.KJAX.TO.W.0014.190419T1456Z-190419T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1056 AM EDT Fri Apr 19 2019
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Baker County in northeastern Florida...
Northeastern Columbia County in northern Florida...
* Until 1115 AM EDT.
* At 1056 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Five Points, or over Lake City, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Baker and northeastern Columbia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3059 8250 3057 8222 3055 8224 3053 8224
3012 8258 3014 8268 3021 8272
TIME...MOT...LOC 1456Z 211DEG 86KT 3022 8263
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MCGINNIS1 follow-up statement
161
WWUS52 KJAX 191504
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1104 AM EDT Fri Apr 19 2019
FLC003-023-191515-
/O.CON.KJAX.TO.W.0014.000000T0000Z-190419T1515Z/
Baker FL-Columbia FL-
1104 AM EDT Fri Apr 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR
NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES...
At 1104 AM EDT, a severe thunderstorm capable of producing a tornado
was located 13 miles northeast of Suwannee Valley, or 15 miles east
of White Springs, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Baker and northeastern Columbia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3057 8222 3055 8224 3053 8224 3023 8249
3023 8258 3030 8263 3059 8245
TIME...MOT...LOC 1504Z 211DEG 86KT 3039 8251
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MCGINNISWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 9:01 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 19, 9:01 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
901 AM EDT Fri Apr 19 2019
.Update.../through this evening/...
The region is between high pressure to the east and an approaching
cold front to the west this morning. A tight pressure gradient
between these two features is resulting in gusty winds. The front,
with a line of strong to severe storms along it is expected to
reach western counties this morning, then track fairly quickly
east across the region. The line is expected to reach the I95
corridor between 1 PM and 4 PM. The combination of the winds
available in lower levels, and speed of this line, will likely
maintain strong to severe intensity to the storms across the
forecast area. In addition, a few tornadoes will be possible
embedded in this line. Locally heavy rainfall is also expected.
Gusty winds will continue behind this main line with isolated to
scattered showers.
Highs are expected to range from the mid 70s inland to the mid
80s east.
&&
.AVIATION...
MVFR ceilings will prevail through around 15Z. Sustained
southerly surface winds will quickly increase to 20-25
knots at the regional terminals by 14Z, with frequent
gusts to 35-40 knots well before thunderstorms impact
the terminals. Southerly winds will also quickly increase
to 50 knots at around 2000 feet by 15Z. A squall line of
severe thunderstorms will approach GNV shortly after 17Z
and will impact the remainder of the terminals during
the 18Z-20Z time frame. Wind gusts in excess of 50 knots
will be possible within stronger activity that impacts the
terminals, with a brief period of IFR conditions expected
as the line moves through. MVFR ceilings and light showers
will be possible in the wake of the squall line through
around 21Z-23Z. Surface winds will shift to southwesterly
by 21Z, with sustained speeds decreasing to 10-20 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 48 64 47 / 100 0 0 0
SSI 81 53 69 53 / 100 0 0 0
JAX 84 52 71 50 / 100 0 0 0
SGJ 85 53 72 53 / 100 10 10 0
GNV 81 52 70 48 / 100 0 10 0
OCF 82 53 71 48 / 80 10 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Gale Warning until 11 PM EDT this evening for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
23/NelsonIn the hours before
Local storm report, Apr 19, 10:27 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1027 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG JENNINGS 30.60N 83.11W
04/19/2019 HAMILTON FL 911 CALL CENTER
HAMILTON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES
DOWNED ACROSS THE WESTERN PORTION OF THE COUNTY.
&&
NELSONLocal storm report, Apr 19, 10:31 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1031 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG STATENVILLE 30.70N 83.03W
04/19/2019 ECHOLS GA 911 CALL CENTER
ECHOLS COUNTY 911/DISPATCH REPORTS NUMEROUS TREES DOWNED
IN THE VICINITY OF STATENVILLE. TIME OF DAMAGE BASED ON
RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 10:37 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1037 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG ENE MCALPIN 30.14N 82.95W
04/19/2019 Suwannee FL 911 CALL CENTER
SUWANNEE COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
POWER LINES DOWNED BY STRONG WINDS COUNTY-WIDE.
&&
NELSONLocal storm report, Apr 19, 10:46 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1046 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG AXSON 31.27N 82.74W
04/19/2019 ATKINSON GA EMERGENCY MNGR
ATKINSON COUNTY EMERGENCY MANAGEMENT REPORTS A LARGE TREE
DOWNED ACROSS A ROADWAY IN AXSON. TIME OF DAMAGE BASED ON
RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 10:49 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1049 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG COGDELL 31.16N 82.72W
04/19/2019 CLINCH GA EMERGENCY MNGR
CLINCH COUNTY EMERGENCY MANAGEMENT REPORTS TREES DOWN IN
THE COGDELL AREA AND POWER OUTAGES IN DUPONT. TIME OF
TREE DAMAGE BASED ON RADAR DATA.
&&
NELSONLocal storm report, Apr 19, 10:52 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1052 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 3 WNW PEARSON 31.31N 82.90W
04/19/2019 Atkinson GA EMERGENCY MNGR
ATKINSON COUNTY EMERGENCY MANAGEMENT REPORTS TREES DOWNED
IN THE VICINITY OF KIRKLAND. TIME OF DAMAGE BASED ON
RADAR DATA.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:50 PM EDT | Wind Advisory | JAX | Alachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more | 20 hr |
| Apr 19, 12:38 AM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 19, 1:39 AM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 19, 3:00 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 19, 3:12 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 17 hr |
| Apr 19, 5:08 AM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 19, 9:43 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 47 min |
| Apr 19, 10:15 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 45 min |
| Apr 19, 10:19 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist, Hamilton, Suwannee | 41 min |
| Apr 19, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 60 min |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 57 min |
| Apr 19, 11:35 AM EDT | Special Marine Warning | JAX | 115 min | |
| Apr 19, 11:49 AM EDT | Tornado Warning | JAX | Nassau | 26 min |
| Apr 19, 11:54 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Clay, Marion, Putnam | 66 min |
| Apr 19, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 49 min |
| Apr 19, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Marion, Putnam, Saint Johns | 45 min |
| Apr 19, 12:50 PM EDT | Special Marine Warning | JAX | 85 min | |
| Apr 19, 12:51 PM EDT | Special Weather Statement | JAX | Flagler | 54 min |
| Apr 19, 1:11 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 19, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 65 min |
| Apr 19, 1:36 PM EDT | Areal Flood Advisory | JAX | Marion | 114 min |
| Apr 19, 2:09 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 19, 2:27 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 33 min |
| Apr 19, 3:12 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more | 78 min |
| Apr 19, 3:16 PM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 19, 4:32 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Bradford, Clay, Columbia, Marion and 3 more | 88 min |
| Apr 19, 5:55 PM EDT | Special Weather Statement | JAX | Clay, Duval, Flagler, Nassau, Putnam, Saint Johns | 65 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.